Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Tucson, AZ

September 25, 2025Cochise County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Sep 25, 2025, 2:28 PM MST for Cochise County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2025, 2:28 PM MST (21:28 UTC)
Expired
Sep 25, 2025, 3:15 PM MST
In force
47 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 105 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WUUS55 KTWC 252128
SVRTWC
AZC003-252215-
/O.NEW.KTWC.SV.W.0101.250925T2128Z-250925T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
228 PM MST Thu Sep 25 2025

The National Weather Service in Tucson has issued a

* Severe Thunderstorm Warning for...
  South Central Cochise County in southeastern Arizona...

* Until 315 PM MST.

* At 228 PM MST, a severe thunderstorm was located near 
  Bisbee-Douglas Airport, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Douglas, Bisbee-Douglas Airport and Pirtleville.

This includes the following highways...
	Route 80 between mile markers 349 and 375.
	Route 191 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3139 10989 3156 10966 3140 10939 3133 10947
      3133 10982
TIME...MOT...LOC 2128Z 310DEG 12KT 3146 10969

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AWH
2 follow-up statements
701 
WWUS55 KTWC 252154
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
254 PM MST Thu Sep 25 2025

AZC003-252215-
/O.CON.KTWC.SV.W.0101.000000T0000Z-250925T2215Z/
Cochise AZ-
254 PM MST Thu Sep 25 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST 
FOR SOUTH CENTRAL COCHISE COUNTY...

At 254 PM MST, a severe thunderstorm was located near Bisbee-Douglas 
Airport, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Douglas, Bisbee-Douglas Airport and Pirtleville.

This includes the following highways...
	Route 80 between mile markers 349 and 375.
	Route 191 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3139 10989 3156 10966 3140 10939 3133 10947
      3133 10982
TIME...MOT...LOC 2128Z 326DEG 10KT 3146 10970

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AWH
964 
WWUS55 KTWC 252206
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
306 PM MST Thu Sep 25 2025

AZC003-252216-
/O.EXP.KTWC.SV.W.0101.000000T0000Z-250925T2215Z/
Cochise AZ-
306 PM MST Thu Sep 25 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 315 PM MST FOR SOUTH 
CENTRAL COCHISE COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3139 10989 3156 10966 3140 10939 3133 10947
      3133 10982
TIME...MOT...LOC 2154Z 326DEG 10KT 3140 10965

$$

AWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 1:38 PM MST, 50 minutes earlier.

Area forecast discussion, Sep 25, 1:38 PM MST, 50 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
138 PM MST Thu Sep 25 2025

.SYNOPSIS...A weather system will bring periods of rain showers and
thunderstorms this afternoon through the weekend. A Flash Flood
Watch in effect through Saturday evening. Thunderstorms will be
capable of producing strong to severe gusty winds, hail, and heavy
rainfall.

&&

.KEY MESSAGES...Active Monsoonal Period This afternoon through
Saturday.
-Flash Flood Watch is in effect through Saturday evening.
-Thunderstorms will be capable of producing strong to severe gusty
winds, hail, and heavy rainfall. The strongest of storms will be in
this afternoon and Friday afternoon.

&&

.DISCUSSION...The main forecast focus for this afternoon through
the weekend will be on a notably more active Monsoon pattern with
favorable ingredients for heavy rainfall, wind, hail, and frequent
lightning. Storms have been forming mainly from the Tucson Metro
eastward and have been quickly growing upscale after tapping into a
more robust dynamic and thermodynamic environment. The more
favorable environment may allow for showers and a few thunderstorms
to continue into the evening hours. Most of the activity so far has
been just east of the Tucson Metro, but we have also been seeing an
uptick in activity on the west to northwest side of Tucson as well.
Storm motions have been fairly steady pace so far, but more intense
cores have been responsible for high rainfall rates between 1 to 1.5
inches per hour. At rainfall rates over 1 inch per hour, urban
and rural flood prone locations have a much higher likelihood of
experiencing impacts from flash flooding.

The primary feature responsible for the uptick in Monsoonal
thunderstorm activity is a strong upper low which will be nudging
further inland from the California coast. As this transition
occurs, the air will have a tendency to rise over southeast
Arizona. Strong dynamic support in the form of diffluence aloft is
increasing, lending a boost to individual thunderstorm intensity.
Environmental wind shear is also increasing as the upper low
nudges closer which will continue to help increase individual
thunderstorm longevity and intensity. Stronger storms influenced
by these ingredients are more likely to produce heavier rainfall
rates, hail, strong winds, and more frequent lightning.

The secondary feature responsible for the anticipated uptick in
Monsoonal thunderstorm activity is a plume of atmospheric moisture.
As the aforementioned low continues to nudge closer, we will see a
gradual uptick in deep southerly flow to help sustain above normal
moisture from the Gulf of California. While precipitable water on
yesterday afternoon's upper air sounding at KTWC was around 1.1
inches, a bit drier than I was anticipating, this morning's 18Z
sounding had around 1.4 inches. Dry air aloft mixing into the upper
part of the storms could enhance thunderstorm downdrafts and
outflows leading to locally strong to severe wind gusts and blowing
dust. On the flip side of that, we have sufficient moisture in place
supportive of heavy rainfall with rates over 1 inch per hour. A
Flash Flood Watch is now in effect through 8 pm Saturday evening.
Expect water rises in rivers and washes with low water crossings
becoming dangerous and impassible. Remember: Turn around, don't
drown!

Tomorrow, the low pressure center will tap into a stream of deeper
moisture from northern Mexico and the Gulf of California. IVT values
will be in the 300-400 kg/m(s) range resulting in a very saturated
atmosphere supporting scattered to widespread showers and
thunderstorms. Stronger storms will again be capable of producing
0.75"-1"+ of rain in a short amount of time. Higher amounts can be
expected in the mountains. Overnight rain showers will persist on
and off again tomorrow night. If there is a little more clearing of
the clouds by the late tomorrow morning, we can expect a rapid and
strong thunderstorm growth due to heating (increasing the CAPE).
Rain showers and thunderstorms will be waning on Saturday, but with
how saturated the soils will be, it will continue to pose flooding
issues through Saturday.

Overall, this is looking to be a surprisingly active period for the
Monsoon with multiple hazards on the table over the next few days
including flash flooding, strong winds, blowing dust, hail, and
frequent lightning.

&&

.AVIATION...Valid through 27/00Z. SCT to BKN mainly KTUS eastward
AOA 5-10k ft AGL with scattered to widespread TSRA and SHRA
through most of the forecast period. Gusty and erratic winds to
around 35-45+ kts will accompany thunderstorms. Outside of
thunderstorms, SFC winds SLY to SWLY at 10-15 kts with gusts up to
25 kts. Scattered to numerous storms are expected again tomorrow
afternoon as well. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Active monsoonal pattern this afternoon through the
weekend, bringing thunderstorms and wetting rain showers. A low
pressure center will be moving through the region and tapping into
above normal moisture. Thunderstorms will be capable of producing
strong to severe level gusty winds, hail, and heavy rainfall. Rain
showers will linger through the weekend. General winds will be
southerly to southwesterly this afternoon through the Saturday with
speeds up to 15 mph and strong gusts up to 25 mph. The above normal
moisture will keep min RHs above 25 percent through most of the
weekend. Temperatures will be around normal through the weekend.
Next week, temperatures will be slightly above normal with winds
less than 15 mph and min RHs 18-22 percent in the valleys and 25-30
percent in the mountains.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for AZZ503-504-506>514.

Flood Watch from Friday morning through Saturday evening for
AZZ505.

&&

DVS

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Sep 25, 2:17 PM MST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
217 PM MST Thu Sep 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Tstm Wnd Gst     14 E Dudleyville        32.94N 110.49W
09/25/2025  M57 MPH          Pinal              AZ   Mesonet

            RAWS station QHRA3 Horse Camp. Time
            estimated via radar.

&&

AJE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 11:47 AM MSTSevere Thunderstorm WarningTWCCochise, Pima43 min
Sep 25, 12:24 PM MSTSevere Thunderstorm WarningTWCCochise, Pima51 min
Sep 25, 12:51 PM MSTSevere Thunderstorm WarningTWCPima39 min
Sep 25, 1:00 PM MSTFlash Flood Warning Considerable damage threatTWCCochise3 hr
Sep 25, 1:11 PM MSTSevere Thunderstorm WarningTWCCochise49 min
Sep 25, 1:26 PM MSTSevere Thunderstorm WarningTWCGraham, Pinal49 min
Sep 25, 2:04 PM MSTSevere Thunderstorm WarningTWCPima41 min
Sep 25, 2:18 PM MSTSevere Thunderstorm WarningTWCPinal42 min
Sep 25, 2:40 PM MSTFlash Flood Warning Considerable damage threatTWCPinal3 hr
Sep 25, 2:51 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Sep 25, 2:54 PM MSTSevere Thunderstorm WarningTWCCochise51 min
Sep 25, 3:21 PM MSTAreal Flood AdvisoryTWCCochise114 min
Sep 25, 3:43 PM MSTSevere Thunderstorm WarningTWCCochise47 min
Sep 25, 4:22 PM MSTAreal Flood AdvisoryTWCCochise113 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.